Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Lake Charles, LA

October 16, 20064 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Oct 16, 2006, 7:58 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2006, 7:58 PM CDT (00:58 UTC)
Expired
Oct 16, 2006, 11:00 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 16, 8:15 PM CDTFLASH FLOODMittie, LAPUBLIC REPORTS WATER OVER CHERRY GROVE AND CARTER ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2163 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2163 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
5.2
Supercell composite
27.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 170104
FFWLCH
LAC003-009-039-079-170400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 PM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA
  AVOYELLES PARISH IN CENTRAL LOUISIANA
  EVANGELINE PARISH IN CENTRAL LOUISIANA
  ALLEN PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1100 PM CDT

* AT 754 PM CDT...VERY HEAVY RAINS WERE OCCURRING WITH A LINE        
  OF THUNDERSTORMS FROM ALEXANDRIA TO OAKDALE TO KINDER. THIS LINE   
  WAS MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF 2 TO 4 INCHES OF    
  RAIN HAVE FALLEN ACROSS THE AREA TODAY WITH AMOUNTS OF 4 TO 6      
  INCHES OVER PORTIONS OF RAPIDES AND EVANGELINE PARISHES. AN        
  ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE THROUGH 11 PM.

* THIS STORM WILL BE NEAR...
  TURKEY CREEK BY 800 PM CDT
  LECOMPTE BY 805 PM CDT
  CHENEYVILLE BY 810 PM CDT
  ECHO...BUNKIE BY 815 PM CDT
  HESSMER BY 825 PM CDT
  MARKSVILLE...MANSURA BY 830 PM CDT

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3087 9295 3045 9303 3046 9279 3057 9270
      3074 9238 3108 9201 3129 9204 3141 9247
      3139 9265 3142 9282 3110 9280 3087 9280

$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:31 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 16, 3:31 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT MON OCT 16 2006

.DISCUSSION...
THE NAM IS THE FAVORED MODEL FROM THIS MORNING/S RUNS.

MID TO UPPER LEVEL TROUGH PROGGED NORTH TO SOUTH ACROSS CENTRAL
TEXAS THIS EVENING WILL BE PUSHING INSTABILITY EAST ACROSS OUR
AREA TONIGHT. IT IS SUPPOSED TO MOVE INTO THE AREA FROM NORTH
LOUISIANA ACROSS SOUTHEAST TEXAS BY MORNING. UNSTABLE CONDITIONS
AHEAD OF THIS TROUGH ARE EXPECTED TO PERSIST INTO MONDAY MORNING
AT LEAST OVER THE EASTERN PARTS OF THE AREA.

AT THE SURFACE...LOW CENTER OVER CENTRAL ARKANSAS THIS EVENING
WILL HAVE A FRONTAL TROUGH EXTENDING SOUTHWEST INTO SOUTH-CENTRAL
TEXAS. THIS FRONT IS PROGGED TO MOVE TO NORTHEAST TEXAS TO NEAR
TOLEDO BEND DAM THEN ACROSS SOUTHEAST TEXAS EARLY TUESDAY MORNING.
MOIST UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE AREA SOUTHEAST
OF THE FRONT MAKING FOR RELATIVELY HIGH POPS THROUGH FOR TUESDAY.

THE SURFACE FRONT IS SUPPOSED TO WEAKEN OVER THE FORECAST AREA
TUESDAY NIGHT ALLOWING MOISTURE TO CONTINUE HIGH OVER MUCH OF
THE REGION. AFTER THE FRONT DISSIPATES...MOISTURE IS EXPECTED TO
RETURN TO HIGH LEVELS ACROSS THE AREA LATE TUESDAY NIGHT
CONTINUING HIGH MOISTURE WEDNESDAY WITH A SOUTHWESTERLY FLOW ALOFT
PUSHING AREAS OF INSTABILITY TOWARD THE AREA WILL MAKE FOR
CONTINUED SIGNIFICANT CHANCES OF RAIN TUESDAY THROUGH WEDNESDAY.

DURING THE EXTENDED FORECAST PERIOD...THE SURFACE FRONT IS PROGGED
TO MOVE ACROSS SOUTHEAST LOUISIANA THURSDAY MORNING. HIGH PRESSURE
WILL PREVAIL FRIDAY AND SATURDAY. ANOTHER FRONT IS PROGGED TO PASS
SOUTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT SATURDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND PERSIST INTO
MONDAY. THERE WILL BE A SIGNIFICANT CHANCE OF RAIN SATURDAY NIGHT
INTO SUNDAY AS THE FRONT APPROACHES AND MOVES THROUGH THE AREA.

&&

.AVIATION...
OCCASIONAL RAIN SHOWERS AND THUNDERSTORMS. BECOMING IFR LATE
TONIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  92  65  91 /  80  60  60  80
KBPT  71  91  70  90 /  70  50  60  80
KAEX  68  91  61  94 / 100  20  60  70
KLFT  74  91  68  92 / 100  90  60  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
     ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Oct 16, 4:36 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT MON OCT 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-170945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER
DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL
COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC
THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN
CHANCES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

In the hours before

Local storm report, Oct 16, 5:50 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      5 N STARKS              30.39N 93.66W
10/16/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            WATER OVER HWY 109 JUST SOUTH OF THE PARISH LINE.

&&

DML
Local storm report, Oct 16, 5:55 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLOOD            5 N STARKS              30.39N 93.66W
10/16/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            WATER OVER HWY 109 JUST SOUTH OF THE PARISH LINE.

&&

ML
Local storm report, Oct 16, 6:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      KOUNTZE                 30.37N 94.32W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            SEVERAL HIGHWAYS AROUND KOUNTZE CLOSED DUE TO HIGH WATER.

&&

ML
Local storm report, Oct 16, 7:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
10/16/2006                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED 1.75 INCHES OF RAIN IN A 30 MINUTE
            PERIOD. RESIDENTIAL STREETS IN PORT ARTHUR HAVE 2 TO 3
            FEET OF WATER ON THEM AND ARE IMPASSABLE.

&&

ML
Local storm report, Oct 16, 7:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TORNADO          GRAND CHENIER           29.77N 92.97W
10/16/2006                   CAMERON            LA   LAW ENFORCEMENT

            TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
            CAMERON PARISH SHERIFF OFFICE.

0400 AM     TSTM WND DMG     WESTLAKE                30.25N 93.26W
10/16/2006                   CALCASIEU          LA   BROADCAST MEDIA

            KPLC TV REPORTS TREES BLOWN DOWN IN WESTLAKE.

0600 AM     TORNADO          1 E CHINA               30.05N 94.32W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            5 MOBILE HOMES AND 2 OTHER HOMES DESTROYED. AS MANY AS 30
            HOMES MAY HAVE SOME DAMAGE. NO INJURIES.

0700 AM     TORNADO          LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   BROADCAST MEDIA

            POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
            NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
            REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.

0710 AM     TSTM WND DMG     SARATOGA                30.28N 94.53W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN. ONE TREE LANDED ON
            A HOUSE.

0800 AM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            UNDERPASSES CLOSED DUE TO HIGH WATER.

0800 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            HWY 1293 CLOSED BETWEEN HONEY ISLAND AND THICKET.
            VEHICLES STRANDED IN THE WATER. WATER IN HOMES NEAR
            KOUNTZE.

0800 AM     TSTM WND DMG     ROSEPINE                30.92N 93.28W
10/16/2006                   VERNON             LA   PUBLIC

            TREES WERE BLOWN DOWN.

0809 AM     TORNADO          MORSE                   30.12N 92.50W
10/16/2006                   ACADIA             LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS TORNADO TOUCHDOWN WITH DAMAGE IN
            THE RICHARD AREA NEAR MORSE.

0828 AM     TORNADO          2 N GUEYDAN             30.06N 92.51W
10/16/2006                   VERMILION          LA   NWS STORM SURVEY

            A SMALL TORNADO TOUCHED DOWN BRIEFLY NEAR RICEVILLE. ONE
            HOME WAS PUSHED OFF ITS PILINGS. THE CARPORT WAS
            DESTROYED. SEVERAL BARNS WERE DAMAGED. NO INJURIES. RATED
            F1. PATH LENGTH 1/4 MILE. PATH WIDTH 20 YARDS.

0830 AM     TORNADO          MORSE                   30.12N 92.50W
10/16/2006                   ACADIA             LA   NWS STORM SURVEY

            A SMALL TORNADO DROPPED DOWN NEAR MORSE IN A FIELD. NO

            DAMAGE...BUT WAS SEEN BY SEVERAL EYEWITNESSES. F0 RATING.

0849 AM     TORNADO          WIERGATE                31.00N 93.71W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            SHERIFF REPORTS TREES AND POWER LINES DOWNED...SOME HOMES
            DAMAGED.

0850 AM     TORNADO          1 S IOTA                30.31N 92.49W
10/16/2006                   ACADIA             LA   NWS STORM SURVEY

            F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA.
            PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS. ONE
            HOME PUSHED OFF PILINGS - HAS SEVERE STRUCTURAL DAMAGE.
            HOUSE ACROSS THE STREET HAS WINDOWS BROKEN...VINYL SIDING
            RIPPED OFF...AND ROOF DAMAGE. SEVERAL TREES WERE ALSO
            BLOWN DOWN.

0850 AM     TORNADO          S IOTA                  30.33N 92.49W
10/16/2006                   ACADIA             LA   BROADCAST MEDIA

            MCCAIN ROAD - HOME KNOCKED OFF BLOCKS - POSSIBLE TORNADO.
            REPORT BY KLFY TV.

0854 AM     TORNADO          2 W CROWLEY             30.21N 92.41W
10/16/2006                   ACADIA             LA   PUBLIC

            PUBLIC SEES A TORNADO ON THE GROUND AT MILE MARKER 78
            WEST OF CROWLEY. POWER LINES WERE BLOWN DOWN.

0930 AM     TORNADO          EFFIE                   31.22N 92.16W
10/16/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR EFFIE. TREES WERE BLOWN DOWN. NO
            STRUCTURAL DAMAGE TO HOMES.

0945 AM     FLASH FLOOD      JASPER                  30.92N 94.00W
10/16/2006                   JASPER             TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1005 NEAR MAGNOLIA SPRINGS AND FARM

            TO MARKET ROAD 1408 NEAR JASPER CLOSED DUE TO HIGH WATER.

1000 AM     FLASH FLOOD      SPURGER                 30.69N 94.18W
10/16/2006                   TYLER              TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1013 CLOSED BETWEEN HILLISTER AND
            SPURGER

1000 AM     FLASH FLOOD      BURKEVILLE              31.00N 93.67W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            COUNTY ROAD 1041 CLOSED DUE TO HIGH WATER.

1110 AM     TORNADO          PITKIN                  30.94N 92.94W
10/16/2006                   VERNON             LA   PUBLIC

            PUBLIC REPORTED TORNADO NEAR SCHOOL IN PITKIN.

0100 PM     HIGH ASTR TIDES  HACKBERRY               29.97N 93.43W
10/16/2006                   CAMERON            LA   NWS EMPLOYEE

            COASTAL TIDES OF 2 1/2 FEET ABOVE NORMAL CAUSING COASTAL
            FLOODING. REPORTS OF ONE TO TWO FEET OF WATER ACROSS
            PORTIONS OF HACKBERRY...WITH WATER COMING INTO A FEW FEMA
            TRAILER HOMES...CAUSING APPLIANCE AND FLOORING DAMAGE.

0200 PM     FLASH FLOOD      ROCKLAND                31.00N 94.38W
10/16/2006                   TYLER              TX   LAW ENFORCEMENT

            US HIGHWAY 69 CLOSED NEAR ROCKLAND DUE TO HIGH WATER.

0300 PM     FLASH FLOOD      KOUNTZE                 30.37N 94.32W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            SEVERAL HIGHWAYS AROUND KOUNTZE CLOSED DUE TO HIGH WATER.

0300 PM     FLASH FLOOD      ANACOCO                 31.26N 93.34W
10/16/2006                   VERNON             LA   LAW ENFORCEMENT

            HIGHWAY 171 BETWEEN ANACOCO AND HORNBECK CLOSED. SOME
            PARISH ROADS CLOSED.

0515 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            FEEDER ROADS ON INTERSTATE 10 IMPASSABLE.

0535 PM     FLOOD            5 N STARKS              30.39N 93.66W
10/16/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            WATER OVER HWY 109 JUST SOUTH OF THE PARISH LINE.

0700 PM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
10/16/2006                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED 1.75 INCHES OF RAIN IN A 30 MINUTE
            PERIOD. RESIDENTIAL STREETS IN PORT ARTHUR HAVE 2 TO 3
            FEET OF WATER ON THEM AND ARE IMPASSABLE.

&&

ERICKSON
Local storm report, Oct 16, 7:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
10/16/2006  M38 MPH          GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 7:20 PM CDTSevere Thunderstorm WarningLCHRapides55 min
Oct 16, 7:46 PM CDTSevere Thunderstorm WarningLCHRapides59 min
Oct 16, 7:53 PM CDTSevere Thunderstorm WarningLCHAllen67 min
Oct 16, 9:14 PM CDTSevere Thunderstorm WarningLCHAvoyelles61 min
Oct 16, 9:22 PM CDTFlash Flood WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry3 hr
Oct 16, 11:08 PM CDTTornado WarningLCHVermilion22 min
Oct 16, 11:55 PM CDTSpecial Marine WarningLCH65 min
Oct 17, 2:59 AM CDTSpecial Marine WarningLCH61 min
Oct 17, 4:49 PM CDTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more16 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.